Alert archive / Florida / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 49, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at May 29, 2006, 2:45 PM EDT for Palm Beach County, Florida. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 29, 2006, 2:45 PM EDT (18:45 UTC)
- Expired
- May 29, 2006, 3:22 PM EDT
- In force
- 37 min
- Issued by
- NWS Miami, FL
- Area
- Counties, with a storm outline in the text
County Palm Beach County, FL
The radar
The Miami radar (KAMX), 111 km from the middle of the area, began a volume at 18:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 6.8 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 54 J/kg
- Mixed-layer CIN
- -147 J/kg
- Mixed-layer LCL
- 1641 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KMFL 291846 SVRMFL FLC099-291945- /O.NEW.KMFL.SV.W.0049.060529T1845Z-060529T1945Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIAMI FL 245 PM EDT MON MAY 29 2006 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL PALM BEACH COUNTY IN SOUTH FLORIDA. * UNTIL 345 PM EDT * AT 244 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR WELLINGTON MOVING SOUTH AT 5 MPH. * THE STORM WILL AFFECT... WELLINGTON BY 250 PM EDT. FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES AND AVOID WATER. MOVE INDOORS OR INSIDE A VEHICLE IF POSSIBLE. AVOID USING THE TELEPHONE UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES. HEAVY RAINS MAY FLOOD POORLY DRAINED AREAS MAKING ROADWAYS INDISTINGUISHABLE FROM CANALS AND PONDS. AVOID DRIVING IN WATERS COVERING ROADWAYS. REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. OR YOU CAN ALSO CALL THE NATIONAL WEATHER SERVICE IN MIAMI DIRECTLY AT 305.229.4528 TO REPORT SEVERE WEATHER. LAT...LON 2670 8018 2677 8035 2646 8052 2640 8019 $$ BAXTER
1 follow-up statement
097 WWUS52 KMFL 291922 SVSMFL SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 320 PM EDT MON MAY 29 2006 FLC099-291930- /O.CAN.KMFL.SV.W.0049.000000T0000Z-060529T1945Z/ PALM BEACH FL- 320 PM EDT MON MAY 29 2006 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL PALM BEACH COUNTY IS CANCELLED... NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE STORM THAT PROMPTED THE WARNING HAS WEAKENED AND IS NO LONGER A SEVERE WEATHER THREAT...THUS THE WARNING HAS BEEN CANCELLED. AN URBAN FLOOD ADVISORY REMAINS IN EFFECT FOR FLOODING OF LOCAL STREETS... ESPECIALLY IN THE CITIES OF ROYAL PALM BEACH AND WELLINGTON. LAT...LON 2670 8018 2677 8035 2646 8052 2640 8019 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 1:57 PM EDT, 48 minutes earlier.
Area forecast discussion, May 29, 1:57 PM EDT, 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 157 PM EDT MON MAY 29 2006 .DISCUSSION...WATER VAPOR IMAGERY IS SHOWING A CUTOFF UPPER LOW PRESSURE SYSTEM NORTHEAST OF THE BAHAMAS...WITH A RIDGE OF HIGH PRESSURE CENTERED OVER THE CAROLINAS. THIS IS RESULTING IN DRIER NORTHEAST FLOW OVER THE PENINSULA. MOST OF THE DEEP LAYER MOISTURE HAS BEEN SHUNTED SOUTHWEST WARD...WITH THE PRECIPITABLE WATER VALUES ALONG THE FLORIDA WEST COAST SLIGHTLY HIGHER THAN OVER EASTERN AREAS. VISIBLE IMAGERY AND SURFACE DATA SHOW A WEAK TROUGH OVER THE SOUTHERN TIP OF THE PENINSULA. SEA BREEZE COVERGENCE WILL ALLOW FOR SCATTERED CONVECTION OVER MAINLY INTERIOR AREAS THIS AFTERNOON...QUIETING DOWN THROUGH THE EARLY EVENING. OVERNIGHT LOWS NEAR CLIMO NORMS...IN AGREEMENT WITH GUIDANCE. .TUESDAY THROUGH THURSDAY...THE RIDGE OVER THE EASTERN U.S. WILL FLATTEN AND SHIFT SOUTH AHEAD OF A SHORT WAVE TROUGH LIFTING OUT INTO THE GREAT LAKES AREA...PUSHING THE CUTOFF LOW SOUTH THROUGH WEDNESDAY. THE GFS AND NAM DISAGREE FROM HERE ON HOW TO HANDLE THE LOW. THE GFS HAS BEEN CONSISTENTLY ERODING THE HIGH...AND OPENING UP THE LOW AS ITS DRAWN NORTHWARD INTO THE MAIN TROUGH. THIS IN TURN ALLOWS RIDGING IN THE LOW LEVELS TO BUILD OVER THE WESTERN ATLANTIC AND SOUTH FLORIDA WITH A WEAK TROUGH STALLING OVER NORTH FLORIDA THROUGH THE WEEKEND. THE NAM SEEMS TO KEEP ENOUGH OF THE RIDGE INTACT THROUGH LATE WEDNESDAY TO HOLD THE LOW TO THE SOUTH. WILL CONTINUE WITH THE GFS SOLUTION WITH A RIDGE BUILDING BY LATE WEEK. EAST FLOW WILL MEAN WARMER TEMPERATURES ALONG INTERIOR AND WEST COAST. THE EAST FLOW WILL ALSO FAVOR SCATTERED CONVECTION OVER WESTERN INTERIOR AREAS...POSSIBLE AS FAR AS THE WEST COAST ON THURSDAY AS THE RIDGE BUILDS IN. FOR FRIDAY AND NEXT WEEKEND...WINDS WILL SHIFT MORE SOUTHWEST BY FRIDAY...WARMING WEEKEND TEMPS AND FAVORING SCATTERED CONVECTION ON THE EAST COAST. TEMPERATURES WILL REMAIN NEAR WARM CLIMO NORMALS IN THE UPPER 80S TO LOWER 90S...WITH MID 90S OVER RURAL INTERIOR AREAS. && .MARINE...GENERALLY LIGHT EAST FLOW INTO FRIDAY AS THE TROUGH LIFTS OUT AND THE RIDGE BUILDS IN. WINDS WILL THEN VEER MORE SOUTHWEST AS RIDGE AXIS SLIPS SOUTH AHEAD OF WEAK FRONT PUSHING INTO NORTH FLORIDA...AND AS SURFACE RIDGE BUILDS OVER EASTERN GULF OF MEXICO. && .FIRE WEATHER...WARM TEMPERATURES OVER INTERIOR AREAS ARE THE MAIN CONCERN WITH REGARD TO AFTERNOON RHS OVER THE NEXT SEVERAL DAYS. HOWEVER...SURFACE DEW POINTS SHOULD BE HIGH ENOUGH TO KEEP RHS ABOVE THRESHOLDS. LOOK FOR LIGHT EASTERLY TRANSPORT WINDS AND AVERAGE DISPERSION VALUES. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 74 86 73 87 / 15 30 25 60 FORT LAUDERDALE 75 86 75 87 / 25 30 25 55 MIAMI 75 88 75 88 / 25 30 25 55 NAPLES 72 89 71 88 / 15 20 20 45 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && 56
Hazardous weather outlook, May 29, 11:48 AM EDT, 2 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...UPDATED NATIONAL WEATHER SERVICE MIAMI FL 1148 AM EDT MON MAY 29 2006 FLZ063-066>075-301000- GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN- WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD- BROWARD METROPOLITAN- WESTERN DADE-DADE METROPOLITAN- MAINLAND MONROE- 1148 AM EDT MON MAY 29 2006 ...SCATTERED STORMS INTERIOR AREAS THIS AFTERNOON INTO THIS EVENING... ...ISOLATED STORMS COASTAL AREAS THIS AFTERNOON INTO THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS: THE EAST AND WEST COAST SEA BREEZES SHOULD DEVELOP THIS AFTERNOON AND PUSH INTO THE INLAND AREAS OF SOUTH FLORIDA. ISOLATED THUNDERSTORMS SHOULD DEVELOP ALONG THE SEA BREEZES AND BECOME MORE SCATTERED IN NATURE OVER THE INTERIOR AREAS THIS AFTERNOON INTO THIS EVENING. ANY STORMS THAT DO DEVELOP WILL HAVE WIND GUSTS UP TO 40 MPH...CLOUD TO GROUND LIGHTNING STRIKES...SMALL HAIL...AND LOCALLY HEAVY RAINFALL. HAIL: THUNDERSTORMS THAT DO DEVELOP THIS AFTERNOON INTO THIS EVENING WILL BE CAPABLE OF TAPPING INTO THE DRY AIR ALOFT. THEREFORE...THE THERE COULD BE SOME SMALL HAIL WITH THE THUNDERSTORMS THIS AFTERNOON INTO THIS EVENING...ESPECIALLY OVER THE INTERIOR AREAS OF SOUTH FLORIDA. FLOODING: THE STEERING FLOW WILL BE LIGHT TODAY ACROSS SOUTH FLORIDA ALLOWING FOR THE STORMS TO MOVE SLOWLY. THIS WILL LEAD TO PONDING OF WATER ON THE ROADWAYS AND POORLY DRAINED LOCATIONS IN THE HEAVIEST STORMS THIS AFTERNOON INTO EARLY THIS EVENING. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.MIAMIWEATHER.INFO. BAXTER
In the hours before
Special weather statement, May 29, 1:52 PM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 152 PM EDT MON MAY 29 2006 FLZ071-072-291845- BROWARD METROPOLITAN-WESTERN BROWARD- 152 PM EDT MON MAY 29 2006 ...STRONG THUNDERSTORM OVER CENTRAL BROWARD COUNTY... AT 149 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM JUST SOUTH OF MILE MARKER 30 ON ALLIGATOR ALLEY MOVING SLOWLY TO THE SOUTH. THIS STORM WILL AFFECT THE EVERGLADES OF BROWARD COUNTY WEST US 27. THE PRIMARY IMPACTS WILL BE FREQUENT LIGHTNING AND GUSTY WINDS OF 40 TO 50 MPH...WHICH CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. THIS STORM CAN ALSO PRODUCE PEA TO DIME SIZE HAIL AND HEAVY RAINFALL. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES BY. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. BAXTER
Special weather statement, May 29, 2:02 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 202 PM EDT MON MAY 29 2006 FLZ067-068-072-291900- BROWARD METROPOLITAN-PALM BEACH EASTERN-PALM BEACH WESTERN- 202 PM EDT MON MAY 29 2006 ...STRONG THUNDERSTORMS MOVING THROUGH SOUTH CENTRAL AND NORTHERN BROWARD COUNTIES... AT 157 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES WEST OF BOCA RATON TO PAHOKEE...MOVING SOUTH AT 10 TO 15 MPH. SOME LOCATIONS THAT COULD BE AFFECTED BY THE STRONG STORMS ARE LION COUNTRY SAFARI...WELLINGTON...AND BOCA WEST IN PALM BEACH COUNTY...AND IN BROWARD COUNTY PARKLAND...CORAL SPRINGS...AND MARGATE. THE PRIMARY IMPACTS WILL BE FREQUENT LIGHTNING AND GUSTY WINDS OF 40 TO 50 MPH...WHICH CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. THESE STORMS CAN ALSO PRODUCE PEA TO DIME SIZE HAIL...AND RAINFALL AMOUNTS UP TO 2 INCHES. SEEK SHELTER IN A SAFE BUILDING UNTIL THESE STORMS HAVE PASSED BY. RESIDENTS NEAR THE PATH OF THESE STORMS SHOULD REMAIN ALERT FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS IF THESE STORMS BECOME ANY STRONGER. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. BAXTER
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 4:14 PM EDT | Severe Thunderstorm Warning | MFL | Broward | 31 min |
| May 29, 4:24 PM EDT | Severe Thunderstorm Warning | MFL | Collier | 26 min |
| May 29, 4:40 PM EDT | Special Marine Warning | MFL | 35 min | |
| May 29, 6:07 PM EDT | Special Marine Warning | MFL | 38 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.